Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

What Is Crofelemer

Here's a taste of what TheBody.com has to offer on this topic:
Articles
AIDS Community Research Initiative of America

FDA Grants Priority Review for Crofelemer

On February 8, 2012, the Food and Drug Administration granted a priority review to crofelemer, a potential treatment for HIV-associated diarrhea. Crofelemer tablets aim to treat diarrhea in patients with HIV or AIDS who are on anti-retroviral... Read more »
U.S. Food and Drug Administration

Approval of Fulyzaq (Crofelemer) to Relieve Symptoms of Diarrhea in HIV/AIDS Patients Taking Antiretroviral Therapy

On December 31, 2012, FDA approved Fulyzaq (crofelemer) to relieve symptoms of diarrhea in HIV/AIDS patients taking combination antiretroviral therapy. The recommended dose is one 125 mg delayed-release tablet taken orally two times a day, with or... Read more »
U.S. Centers for Disease Control and Prevention

India's Glenmark Gets Arbitrator Nod to Sell HIV-Associated Diarrhea Drug

The International Center for Dispute Resolution has ruled that India's Glenmark Pharmaceuticals has the right to sell Crofelemer, its drug for HIV-associated diarrhea, in 140 countries. The medication was developed by Glenmark with U.S.-based... Read more »
Ask the Experts

Imodium and Kaletra

Nelson, I am currently taking Kaletra plus Truvada and my T cells have gone up from 60 to 320 in 3 years while my viral load is undectable, but my gut has always been a problem (diarrhea and bloating at least twice a week). I am not losing weight...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Dear DougDiarrhea is one of the most devasting issues that impact quality of life in HIV. I am glad your numbers are good on a combo that has been shown to be extremely effective at controlling HIV. I assume that your doctor ruled out any... Read more »

HIV meds and IBS

I've been having IBS-D for a few months now. I can't figure out if my meds (Lexiva, truvada, Norvir) or if I have IBS-D? (my VL is 68, CD4 377) I've tried diet and every most other remedy (fasting, peppermint, calcium, psyllium) I...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Thanks for your question.IBS, or irritable bowel syndrome, leads to a pattern of symptoms that usually includes periods of diarrhea and constipation. Diet and medications that alter motility of the intestines are often tried.Certainly diarrhea can... Read more »

Recently positive

I have a couple of questions to ask. I just found out in march that i was HIV positive. been to my doctor twice, and do not need medications as of now. I have another appointment coming up in july. I have been have constant diharea.. like 5 to 7...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
Dear Curt,Things can definitely be confusing when you are just learning about HIV. Your diarrhea can be caused by many things, including HIV itself. Since your CD4 count must be OK (your doctor has not recommended treatment), there are a few... Read more »